Journal Of The Econometric Society

An International Society for the Advancement of Economic
Theory in its Relation to Statistics and Mathematics

Edited by: Guido W. Imbens • Print ISSN: 0012-9682 • Online ISSN: 1468-0262

Econometrica: Sep, 2011, Volume 79, Issue 5

Nonparametric Identification of a Contract Model With Adverse Selection and Moral Hazard
p. 1499-1539

Isabelle Perrigne, Quang Vuong

This paper studies the nonparametric identification of a contract model with adverse selection and moral hazard. Specifically, we consider the false moral hazard model developed by Laffont and Tirole (1986). We first extend this model to allow for general random demand and cost functions. We establish the nonparametric identification of the demand, cost, deterministic transfer, and effort disutility functions as well as the joint distribution of the random elements of the model, which are the firm's type and the demand, cost, and transfer shocks. The cost of public funds is identified with the help of an instrument. Testable restrictions of the model are characterized.

Log In To View Full Content

Supplemental Material

Supplement to "Nonparametric Identification of a Contract Model with Adverse Selection and Moral Hazard"

The supplementary material contains the proofs of the propositions and lemmas stated in Section 2.

Journal News